It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-19-2004, 09:11 AM   #1
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Wink Quit taking lipitor no more leg pain!!

I quit taking the lipitor,doctors orders. The pain in my legs are gone. I just have aching in my upper back and hands and feet swelling.

Waiting on darn doctor to read my blood test results. I know I am still hypo.

Bety

 
Old 08-19-2004, 09:31 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 3,450
LuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB User
Re: Quit taking lipitor no more leg pain!!

I had never looked up the side effects of Lipitor (which is what I asked my dr to put me one) until I saw this thread. My dr is no fan of any cholesterol reducing drugs except as a last resort. She told me to go to WalMart and get Natural Fish Oil Concentrate softgels 180mg EPA, 120mg DHA and take one three times a day with food. She said that raises the good cholesterol and lowers the bad. It also lowers tryglicerides. And it's all natural with none of those side effects. And they're a LOT cheaper than Lipitor. I think I paid 3 or 4 dollars for a bottle of 60.
I'm so happy for you that your leg pain is gone. I too experience the pain in the feet and swelling both in my feet and hands. I've also been getting pain in my lower back. I'm thinking that's arthritis since I have it in my knees too.
Do you find that the feet and hands swell much worse in the couple of weeks just before your cycle? Mine are really bad then. I can hardly put my shoes on then.
Barb
__________________
Live, Love, Laugh.

 
Sponsors Lightbulb
   
Old 08-19-2004, 09:36 AM   #3
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Quit taking lipitor no more leg pain!!

Hi Barb, I am definitely not taking any kind of prescription cholesterol lowering junk anymore.

I think I am very hypo because I am having a little breathing difficulty. I'm gong to call the MD when he gets back from lunch to find out my blood tests so I can get some t4.

I don't have cycles anymore. I am postmenopausal at the age of 51.
Betty

 
Old 08-19-2004, 10:06 AM   #4
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Quit taking lipitor no more leg pain!!

Well I just called about my blood tests.
The nurse said

tsh 6.53 limits 0.350-5.500
freet4 0.67 limits 0.61-1.76

Looks to me like I could use a little armour. I told them I wanted it now.
Betty

 
Old 08-19-2004, 11:56 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,327
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Quit taking lipitor no more leg pain!!

Barb, your doctor seems a wise sort who apparently doesn't accept bribes from Big Pharma. Cherish that!
There recently has been lots of press about the side effects of that stuff... Serious muscle damage (of the type that put Baycol out of business) and memory problems. As these things become more well known, people stop taking the stuff. Then all of a sudden, it's supposed to be good for preventing all kinds of other dire conditions... the latest hype is it may prevent Alzheimer's disease. Baloney! Sales are slumping, so they have to now reinvent reasons for people to take it.

My DH is currently on a two-week break from it to see if it's causing his muscle aches and cramps... So far, the break has helped. He's supposed to go back on it in a week or so; if the aches come back, that'll confirm it. A friend of his just quit it for the same reason.
Poison.

Last edited by midwest1; 08-19-2004 at 12:05 PM.

 
Old 08-19-2004, 12:22 PM   #6
Senior Veteran
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 3,450
LuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB User
Re: Quit taking lipitor no more leg pain!!

Yeah I googled it and found more than a little info on serious side effects. My dad was taking it for quite a while and a few years back. He began to fall and loose balance. He said his legs would just give out on him. He wound up in the hospital. Dr took him off all of his many meds then slowly re-introduced each med. It turned out that the Lipitor and one of his heart meds (can't remember which but I think it was digoxin) doesn't mingle well together. So he went completely off Lipitor. I'm going to ask his doctor about adding fish oil to his medicine regimine.
BTW, Midwest I cannot agree with you more. My dad has alzheimers now so I KNOW that stuff about Lipitor preventing or helping with it is B-O-L-O-G-N-A!
My doc works at our county health clinic. She unfortunately doesn't test for ft3 and ft4 but I believe if I pressed for it, she would do it because she genuinely cares.
Barb
__________________
Live, Love, Laugh.

Last edited by LuvMyLilDoggie; 08-19-2004 at 12:32 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!